Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

Request Permissions   Purchase Content 
 

 

Estimates for the probability that a system of random equations is solvable in a given set of vectors over the field $ {GF}(3)$


Authors: V. I. Masol and L. O. Romashova
Translated by: S. Kvasko
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 87 (2012).
Journal: Theor. Probability and Math. Statist. 87 (2013), 135-152
Published electronically: March 21, 2014
MathSciNet review: 3241451
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ P_n$ be the probability that a second order system of nonlinear random equations over the field $ \text {\bf {GF}}(3)$ has a solution in a given set of vectors, where $ n$ is the number of unknowns in the system. A necessary and sufficient condition is found for $ P_n\to 0$ as $ n\to \infty $. Some rates of convergence to zero are found and some applications are described.


References [Enhancements On Off] (What's this?)

  • 1. V. A. Kopyttsev and V. G. Mikhaĭlov, Poisson-type theorems for the number of special solutions of a random linear inclusion, Diskret. Mat. 22 (2010), no. 2, 3–21 (Russian, with Russian summary); English transl., Discrete Math. Appl. 20 (2010), no. 2, 191–211. MR 2730124, 10.1515/DMA.2010.011
  • 2. V. I. Masol and L. A. Romaschova, Uniqueness conditions for the solution of an inhomogeneous system of nonlinear random equations over the field 𝐺𝐹(3), Kibernet. Sistem. Anal. 46 (2010), no. 2, 23–36 (Russian, with Russian summary); English transl., Cybernet. Systems Anal. 46 (2010), no. 2, 185–199. MR 2921497, 10.1007/s10559-010-9197-y
  • 3. K. A. Rybnikov, Vvedenie v kombinatornyi analiz, 2nd ed., Moskov. Gos. Univ., Moscow, 1985 (Russian). MR 812275
  • 4. William Feller, An introduction to probability theory and its applications. Vol. I, Third edition, John Wiley & Sons, Inc., New York-London-Sydney, 1968. MR 0228020
  • 5. Albert N. Shiryaev, Problems in probability, Problem Books in Mathematics, Springer, New York, 2012. Translated by Andrew Lyasoff. MR 2961901


Additional Information

V. I. Masol
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4E, Kiev 03127, Ukraine

L. O. Romashova
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4E, Kiev 03127, Ukraine
Email: deezee@ukr.net

DOI: https://doi.org/10.1090/S0094-9000-2014-00909-6
Keywords: System of nonlinear random equations, probability that a system is solvable, rate of convergence, a field containing three elements
Received by editor(s): July 4, 2011
Published electronically: March 21, 2014
Article copyright: © Copyright 2014 American Mathematical Society